Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 304, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 24, 2019, 5:34 PM EDT for Gwinnett County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 24, 2019, 6:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WUUS52 KFFC 242134
SVRFFC
GAC135-242200-
/O.NEW.KFFC.SV.W.0304.190824T2134Z-190824T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
534 PM EDT Sat Aug 24 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Gwinnett County in north central Georgia...
* Until 600 PM EDT.
* At 534 PM EDT, a severe thunderstorm was located over Snellville,
or 9 miles southwest of Lawrenceville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceville, Snellville, Lilburn, Tucker and Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3393 8398 3380 8397 3375 8402 3378 8408
3385 8416 3387 8420 3388 8421 3391 8422
TIME...MOT...LOC 2134Z 083DEG 3KT 3384 8406
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:10 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 24, 3:10 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 310 PM EDT Sat Aug 24 2019 .SHORT TERM /Tonight through Sunday Night/... To begin the short-term period, a weak frontal boundary remains positioned across far northern Georgia. Surface high pressure pushing eastward towards northern Maine is giving this front a southward push, setting up a wedge front over northeastern Georgia. The boundary is interacting with deep atmospheric moisture over the forecast area as it moves southward to quickly generate convection. Scattered showers and thunderstorms are ongoing across portions of north and central Georgia, and are expected to become more widespread in the mid to late afternoon hours. Given abundant moisture, with precipitable water values in excess of 2 inches, stronger storms that occur could produce heavy downpours which could lead to localized flash flooding concerns. Moreover, with SBCAPE values around 3000 J/kg and DCAPE values of 500-800 J/kg, along with the potential for heavy precip-loading, there is a chance that several thunderstorms could become strong to severe this afternoon and evening. Damaging wind gusts will be the primary hazard with any severe thunderstorms that occur. With deep moisture remaining in place, it is likely that some convection will linger into the overnight hours. The wedge front will continue to make steady progress to the south and west tonight, allowing cool easterly surface flow to set up behind the front. On Sunday, the boundary is expected to reach west-central Georgia, allowing for a cooler and more stable airmass to set up over the majority of the forecast area. Thus, the highest precipitation chances on Sunday will be concentrated along the western and southern portions of the area. However, some scattered activity within the wedge is not out of the question. The cool, low-level easterly flow building into the area tonight and Sunday will bring about a noticeable and welcome temperature change through the remainder of the period. In stark contrast to the mainly above- average temperatures throughout most of the month of August, high temperatures on Sunday are anticipated to be as much as 10 degrees cooler than climatological normals, with upper 70s in north Georgia and low to mid 80s in central Georgia. King .LONG TERM /Monday through Saturday/... Mid level ridging gets shoved offshore by Monday as a long wave trough moves slowly east across the SE US. The trough looks to begin moving through the CWA later Tuesday into Wednesday...and remains across the SE US through most of the week and even gets reinforced during the late week. At the surface, the wedge should continue to hold strong until later Tuesday/early Wednesday as a weak frontal boundary/mid level trough begins to push through the area. High pressure builds in behind the frontal boundary through the end of the week into the early part of the weekend. The first part of the work-week should have the best chances for precipitation, with the wedge in place and a weak frontal boundary moving through. Below normal temps will continue for Monday with the strong wedge in place. Temps do begin to increase to normal or slightly above normal for this time of year Tuesday through the end of the week as the wedge gets wiped out and high pressure builds in behind the FROPA. NListemaa && AVIATION... 18Z Update... Mainly VFR conditions are expected through this afternoon as lowered ceilings from earlier have scattered out and have been replaced with a BKN cu field at 035-040. Scattered SHRA/TSRA is developing across the forecast area, with peak coverage anticipated in the mid-late afternoon. TEMPO groups for TSRA are in place at all sites starting at 18-19Z. Some activity is moreover anticipated to linger into the overnight hours until around 06-07Z. MVFR ceilings will start to spread over TAF sites from east to west after 00Z and drop down to IFR after 06-07Z, remaining through the morning hours Sunday. Winds are expected to be E through the period, starting out at 4-8 kts this afternoon then increasing to roughly 8-10 kts after 06Z. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 67 79 67 80 / 40 30 30 40 Atlanta 69 79 69 79 / 60 40 40 60 Blairsville 62 73 62 73 / 50 30 40 60 Cartersville 69 79 68 79 / 50 40 40 70 Columbus 73 84 72 84 / 50 50 50 70 Gainesville 66 76 67 76 / 40 30 30 50 Macon 71 83 70 85 / 60 40 30 50 Rome 69 79 68 79 / 50 40 50 70 Peachtree City 69 81 69 81 / 60 40 40 70 Vidalia 73 86 71 88 / 70 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Aug 24, 3:28 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 328 PM EDT Sat Aug 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251930- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 328 PM EDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, small hail, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through Thursday...mainly in the afternoons and evenings. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 24, 5:01 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Aug 24 2019
GAZ060-242130-
Putnam GA-
501 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM COUNTY UNTIL
530 PM EDT...
At 501 PM EDT...a strong thunderstorm was over Willard, or near
Eatonton...moving east at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eatonton, Resseaus Crossroads, Stanfordville, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8333 3317 8335 3318 8335 3317 8337
3318 8339 3318 8355 3337 8353 3341 8331
TIME...MOT...LOC 2101Z 273DEG 5KT 3329 8349
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 5:12 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Sat Aug 24 2019
GAZ034-242145-
Gwinnett GA-
512 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 545 PM EDT...
At 512 PM EDT...a strong thunderstorm was over Snellville, or 8 miles
southwest of Lawrenceville...moving east at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Mountain Park,
Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8385 3388 8386 3375 8402 3378 8408
3380 8410 3381 8412 3384 8415 3394 8414
TIME...MOT...LOC 2112Z 273DEG 5KT 3385 8406
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 5:17 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Sat Aug 24 2019
GAZ071-242200-
Monroe GA-
517 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE COUNTY UNTIL
600 PM EDT...
At 516 PM EDT...a strong thunderstorm was near Bolingbroke, or near
Forsyth...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Forsyth, Bolingbroke, Plant Scherer and Dames Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3303 8399 3309 8378 3303 8372 3302 8372
3301 8373 3300 8372 3298 8372 3296 8371
3295 8371 3295 8373 3294 8373 3285 8389
3285 8396
TIME...MOT...LOC 2116Z 261DEG 14KT 3296 8389
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 5:17 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Sat Aug 24 2019
GAZ082-242200-
Bibb GA-
517 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 600 PM EDT...
At 517 PM EDT...a strong thunderstorm was over Lizella, or 9 miles
west of Macon...moving east at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Payne, Payne City, Wesleyan, Lizella, Lake Tobesofkee,
Skipperton, Rutland and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3269 8370 3269 8374 3272 8376 3271 8377
3273 8381 3280 8387 3287 8385 3288 8384
3289 8363 3289 8360 3267 8365
TIME...MOT...LOC 2117Z 280DEG 4KT 3279 8379
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 5:20 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Sat Aug 24 2019
GAZ083-084-242200-
Wilkinson GA-Twiggs GA-
520 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON AND
SOUTHEASTERN TWIGGS COUNTIES UNTIL 600 PM EDT...
At 519 PM EDT...a strong thunderstorm was over Jeffersonville. This
storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jeffersonville, Danville, Allentown, Marion and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3267 8345 3282 8331 3263 8314 3253 8333
TIME...MOT...LOC 2119Z 232DEG 1KT 3265 8332
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 5:25 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT Sat Aug 24 2019
GAZ069-070-242215-
Lamar GA-Upson GA-
525 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHEASTERN
UPSON COUNTIES UNTIL 615 PM EDT...
At 525 PM EDT...a strong thunderstorm was over Redbone, or near
Barnesville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Yatesville, Aldora, The Rock, Redbone and Goggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3298 8430 3309 8411 3304 8404 3295 8404
3295 8405 3293 8406 3293 8412 3287 8415
TIME...MOT...LOC 2125Z 043DEG 3KT 3298 8409
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 30 min |
| Aug 23, 8:25 PM EDT | Special Weather Statement | FFC | Jefferson | 65 min |
| Aug 23, 8:37 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Aug 23, 9:30 PM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Washington | 6 hr |
| Aug 23, 11:38 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Aug 24, 1:00 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 30 min |
| Aug 24, 1:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Aug 24, 2:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 24, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 38 min |
| Aug 24, 2:42 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 24, 2:43 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Aug 24, 2:58 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 24, 3:14 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Aug 24, 3:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 24, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 46 min |
| Aug 24, 3:35 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 24, 3:40 PM EDT | Special Weather Statement | FFC | Pike | 35 min |
| Aug 24, 4:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Aug 24, 4:20 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 24, 4:21 PM EDT | Special Weather Statement | FFC | Upson | 24 min |
| Aug 24, 4:22 PM EDT | Special Weather Statement | FFC | Jones | 38 min |
| Aug 24, 4:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Aug 24, 4:47 PM EDT | Special Weather Statement | FFC | Coweta | 43 min |
| Aug 24, 4:50 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Aug 24, 4:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 24, 5:00 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 24, 5:01 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Aug 24, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 24, 5:17 PM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Aug 24, 5:20 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Aug 24, 5:25 PM EDT | Special Weather Statement | FFC | Lamar | 50 min |
| Aug 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 41 min |
| Aug 24, 7:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Dooly, Marion, Schley | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.